Alert archive / New Mexico / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Albuquerque, NM

August 13, 2001Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 13, 2001, 6:45 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 13, 2001, 6:45 PM MDT (00:45 UTC)
Expired
Aug 13, 2001, 9:30 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Guadalupe County, NM, San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2001-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2001-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 140046
FFWABQ
NMC019-047-140330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT MON AUG 13 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  WESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 930 PM MDT

* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERSISTENT HEAVY RAIN OVER WESTERN SAN MIGUEL AND WESTERN 
  GUADALUPE COUNTIES. SEVERAL INCHES OF RAIN HAVE FALLEN IN BOTH 
  AREAS SINCE 500 PM. RAGING TORRENTS OF WATER WILL BE RUNNING 
  THROUGH ARROYOS...CREEKS AND RIVERS. LOW SPOTS IN ROADS WILL BE 
  FLOODED. 

* IN GUADALUPE COUNTY THE PINTADA ARROYO AND OTHER AREA ARROYOS WILL 
  EXPERIENCE HEAVY FLOWS. MANY INTERSECTING ROADS WILL BE FLOODED IN 
  LOW SPOTS. HIGHWAYS 219 AND 54 ARE THREATENED.

* LOCATIONS IN THE WARNING INCLUDE TECOLOTITO...SAN IGNACIO...   
ANTON CHICO...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3481 10528 3480 10506 3568 10469 3574 10529

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:17 PM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 13, 3:17 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT MON AUG 13 2001

UPPER SHORT WAVE TROUGH APPROACHING 4 CORNERS REGION WITH VORT LOBE
EXTENDING SOUTH TO E CNTRL AZ.  THIS ENERGY WILL INTERACT WITH VERY
MOIST AIRMASS TO BRING THE CHANCE OF FLASH FLOODING RAINS TO NWRN
ZONES 1ST PERIOD.  UPPER TROUGH MOVES TO THE PLAINS BY EARLY WED
LEAVING THE FCST AREA IN A NWRLY FLOW.  ALTHOUGH THE AIRMASS DRIES
A BIT MIDWEEK STILL PLENTY OF LOW LEVEL MOISTURE AROUND FOR DIURNAL
TSTMS.  THIS PATTERN HOLDS THRU SAT.  BY DAYS 6 AND 7 UPPER HIGH
CENTER PROGD TO MOVE OVER THE STATE WITH INCREASED MOISTURE RIDING
AROUND THE WRN PERIPHERY FROM THE GILA TO THE NW PLATEAU...WE SHALL
SEE.  FFA WITH THE DETAILS OUT BY 330 PM.  44

ABQ EB 063/086 062/088 063 44434
SAF EB 058/081 057/084 059 44545
TCC WB 066/088 065/088 064 44645

.ABQ...FLASH FLOOD WATCH NW ZONES NMZ001-002-008 UNTIL 4AM TUE.

In the hours before

Local storm report, Aug 13, 5:46 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
546 PM MDT MON AUG 13 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0444 PM    8 SW CAPULIN              NM   TORNADO
08/13/01   UNION                          *** 0 DEAD, 0 INJ ***
                                          LANDSPOUT OBSERVED BY SPC
                                          FCSTR FOR ABOUT 2 MINUTES

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:16 AM MDTFlash Flood WarningABQLos Alamos44 min
Aug 14, 4:20 PM MDTSevere Thunderstorm WarningABQBernalillo25 min
Aug 14, 4:28 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay32 min
Aug 14, 4:58 PM MDTSevere Thunderstorm WarningABQCurry, Quay47 min

Nearby

Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.